| Model Number |
US5088 |
| Medical Device Problem Code |
Improper Chemical Reaction (2952)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/01/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Section a: patient information was not provided.Section d4: expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
Event or Problem Description
It was reported that there was a failed infant oxygenator.The oxygenator was blood primed in standard fashion (1 unit packed red blood cells (prbcs), separate transfusion of prime drugs, no heparin due to high coagulopathy) and noticed the highest blood flow (qb) achievable even at 3000 rpm was only 0.3 lpm.The site traced the circuit lines to ensure no kinks/bends/apparent obstruction to which everything checked out appropriately.They then did a pre/post oxygenator measure to determine the delta.The pre membrane oxygenator pressure was reading 320 mmhg while the post had a pressure of 40 mmhg.It was decided to put in a new oxygenator on the backup prior to change and had no further issue in regard to oxygenator and qb.
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported flow issue was unable to be confirmed as the device was not returned for evaluation, and a specific root cause for the reported event could not be conclusively determined.The production documentation for the eurosets oxygenator (lot number 11067200) was reviewed by the external manufacturer (eurosets) and showed that all tests from the production process were compliant with the technical specifications.No abnormalities were documented which would cause or contribute to the reported occurrence.This device passed all required testing.Based only on the information provided by the customer, eurosets was unable to confirm the claimed defect or identify the root cause of the problem.The eurosets neonatal oxygenator (lot number 11067200) was not returned for evaluation.The production documentation for neonatal pmp oxygenator, lot number 11067200, was reviewed by the external manufacturer (eurosets) and showed that all tests made in the production process were compliant with the technical specifications.The eurosets amg pmp infant instructions for use (ifu) is currently available.Under ¿risks and side effects,¿ the ifu lists possible risks and side effects, including thrombosis/oxygenator clotting.These are potential side effects of all extracorporeal blood circulation systems.Under the list of warnings, the ifu warns that during use, a spare oxygenator must always be available.The ifu also warns that the patient and device must be carefully and continuously checked by qualified healthcare professionals throughout the procedure.Strictly monitor the device pressure gradient and gas transfer performances.The ifu also recommends monitoring blood coagulation parameters during bypass.Absence of adequate anticoagulation may result in clotting within the system and consequently occlusion of the circuit.Thrombosis situation may lead to a possible marked decrease of the blood-gas exchanger performances (device thrombosis detectable through significant pressure drop, with consequent decreased blood flow and reduced gas exchange).Under the section titled ¿oxygenator replacement¿, this document states that a spare oxygenator must always be available during perfusion.After 6 hours of use with blood or if particular situations occur, which may lead the person responsible for perfusion to determine the safety of the patient may be compromised (insufficient oxygenator performance, leaks, abnormal blood parameters, etc.), follow the procedure outlined in the ifu for oxygenator replacement.No further information was provided.The manufacturer is closing the file on this event.
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
Event or Problem Description
It was additionally reported that there was no patient directly involved.The issue was found prior to being put on the patient.This was a new backup circuit and 200 units of heparin infused during blood prime.The oxygenator had been discarded.